Long distance carer


#1

My partner who is 76 was diagnosed a year ago with PD after his left hand tremor moved to affect the right hand as well.
Besides Parkinson’s he also has limited visibility with Glaucoma and hearing loss.
He manages remarkably well on his own with various aids to assist him but I am increasingly aware that we should be living nearer each other, although this brings up a host of complications.
We met 7 years ago at a Hospice group after we had both lost our partners but we live 15 miles apart which involves a community taxi twice a week to see each other.
My partner has been on Domperidone since he was diagnosed but lately he has been waking up feeling dreadful in the morning with flu like symptoms that take several hours to go away.
Could this be caused by the medication or the PD?
He gets some weeks when he feels fine apart from freezing cold hands at times.
Any comments or suggestions would be helpful, thank you.


#2

Hello, meant to put my partner is on Sinemet not Domperidone!


#3

Hi Dijon,

You can read all about Levodopa, including any potential side-effects, on our website here: https://www.parkinsons.org.uk/information-and-support/levodopa

We’d also recommend you take a look at our information and advice page for people caring for partners, friends or family members with Parkinson’s: https://www.parkinsons.org.uk/information-and-support/caring-someone-parkinsons

If you have any specific queries or concerns, you might also like to try contacting our Helpline, who are able to offer advice and support on a wide range of issues affecting both Parkinson’s patients and their carers. You can reach them via email at [email protected], or call FREE on 0808 800 0303. Lines are open Monday to Friday from 9am-7pm, and on Saturdays from 10am-2pm.

Hope this helps.

Best wishes,

Owen,
Moderation Team